A Very Honest Post About My Health In Which The Main Subject Eludes Me.
Thursday October 03rd 2013, 5:27 pm
Filed under: Health (Not Cancer), Who Knows?, Word Nerd

Earlier today, I felt super compelled to write a quick blog entry that included a brief update about my health and also about how I wasn’t just spending my time sitting around playing Nintendo, which led to the very brief blog post “I’m Not Sitting Around Playing Nintendo.”

In addition to the two health things I mentioned in that post, my hallucinations still going on and the ear and/or nose and/or throat disease I was given metaphors and antibiotics for, there was one other obnoxious health thing I wanted to touch upon. However, I couldn’t remember the words I’d been using for the entire past week to describe it and since I was aiming to write something quickly, I decided to just cut it.

Of course, as soon as I put that blog out, I remembered the word. And, as was only logical, I then proceeded to take a nap.

When I woke up, I immediately tried to recall the word, only to discover I’d forgotten it again. Even though I was moving around, suffering from this thing, the damn word I’d used over and over and over all week to describe it was gone. Again.

So I decided to have some lunch, clear my mind, return to my computer, and, with the greatest of ease, punch out this simple word that it turns out I STILL CAN’T REMEMBER.

The first word that comes to mind is “oxfinder,” which has several problems with it right from the start. First, I don’t think it’s even a real word, though I’ll admit that has rarely stopped me in the past. The second problem is that I’ve been using my lost word to describe an upet sense of balance, and I just don’t get that feeling from oxfinder.

Wait! I got it! Spirograph! I’ve felt like I was at the center of a spirograph all week, all wobbly and things rotating… this isn’t the right word, either. But it is much closer than oxfinder.

Man, I am getting genuinely irritated about this. I hate it when words fall out of my head. There are several reasons why that’s prone to happen to me, including my post-chemotherapy cognitive impairment (chemobrain), the few stupid medications I was put on during chemo that I’m still taking, these damn hallucinations preventing me from getting good sleep, and also, I should probably not overlook the fact that I am a human being and we all forget things sometimes. Though, I will contend that words do not fall out of your head as often as they fall out of mine.

GYROSCOPE!!!

Yes, excellent! Gyroscope is, in fact, the word I’ve been using all week without any impediment, whatsoever. Where did you run off too, you little word?

Like I was incorrectly explaining about a spirograph, I have felt that I’ve been in the middle of a gyroscope all week, all wobbly, with the whole world rotating around me. I’ve needed a lot of assistance to get around the house, because I keep feeling like my momentum is changing direction without my permission and that the gravity of the earth is teaming up with it just because they think it’s funny to make me feel like I should be walking on a wall. I don’t think that’s quite how gyroscopes work, but it seems preeeeetty close.

Anyway, gyroscope, gyroscope, gyroscope. That’s the word.

For more fun learning about subjects mentioned in today’s blog, here are some Wikipedia articles about spirographs and gyroscopes, both of which require so much more math to fuel them than I ever, ever could have imagined. Also, it turns out an OXFinder is a thing. I haven’t even the smallest desire to know how much math it runs on.

I’m the rotor in the gyroscope!

–Reid!


2 Comments so far
Leave a comment

Hi Reid! I really enjoy reading your posts and your perspective on the experiences you’ve been having. Quick question – are you having vertigo? Is that where this gyroscope feeling is coming from? Just throwing it out there in case you need to tell your doctor!
Take care,
Rosie (Thede) Potter

Comment by Rosie Potter 10.03.13 @ 5:46 pm

Hi Rosie!

As it turns out, the gyroscopic feeling I’ve been experiencing is, indeed, vertigo. I saw a neurologist the day after I posted this and it turns out I have several nervous system issues that are the result of chemotherapy and/or radiation on my nervous system.

So thank you very much for your perceptive take on the situation! And thanks for reading!

–Reid.

Comment by Reid 10.05.13 @ 7:05 pm



Leave a comment
Line and paragraph breaks automatic, e-mail address never displayed, HTML allowed: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <s> <strike> <strong>

(required)

(required)